×

zbMATH — the first resource for mathematics

On the inverses of some classes of permutations of finite fields. (English) Zbl 1360.11134
Summary: We study the compositional inverses of some general classes of permutation polynomials over finite fields. We show that we can write these inverses in terms of the inverses of two other polynomials bijecting subspaces of the finite field, where one of these is a linearized polynomial. In some cases we are able to explicitly obtain these inverses, thus obtaining the compositional inverse of the permutation in question. In addition we show how to compute a linearized polynomial inducing the inverse map over subspaces on which a prescribed linearized polynomial induces a bijection. We also obtain the explicit compositional inverses of two classes of permutation polynomials generalizing those whose compositional inverses were recently obtained in [B.-F. Wu, Finite Fields Appl. 29, 34–48 (2014; Zbl 1309.11085)] and [B.-F. Wu and Z.-J. Liu, Finite Fields Appl. 24, 136–147 (2013; Zbl 1286.05005)], respectively.

MSC:
11T06 Polynomials over finite fields
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Akbary, A.; Alaric, S.; Wang, Q., On some classes of permutation polynomials, Int. J. Number Theory, 4, 1, 121-133, (2008) · Zbl 1218.11108
[2] Akbary, A.; Ghioca, D.; Wang, Q., On constructing permutations of finite fields, Finite Fields Appl., 17, 1, 51-67, (2011) · Zbl 1281.11102
[3] Akbary, A.; Ghioca, D.; Wang, Q., On permutation polynomials with prescribed shape, Finite Fields Appl., 15, 2, 195-206, (2009) · Zbl 1220.11145
[4] Charpin, P.; Kyureghyan, G., When does \(G(x) + T r(H(x))\) permute \(\mathbb{F}_{p^n}\)?, Finite Fields Appl., 15, 5, 615-632, (2009) · Zbl 1229.11153
[5] Coulter, R. S.; Henderson, M., The compositional inverse of a class of permutation polynomials over a finite field, Bull. Aust. Math. Soc., 65, 521-526, (2002) · Zbl 1023.11061
[6] Coulter, R. S.; Henderson, M.; Mathews, R., A note on constructing permutation polynomials, Finite Fields Appl., 15, 5, 553-557, (2009) · Zbl 1215.11112
[7] Ding, C., Cyclic codes from some monomials and trinomials, SIAM J. Discrete Math., 27, 4, 1977-1994, (2013) · Zbl 1306.94114
[8] Ding, C.; Yuan, J., A family of skew Hadamard difference sets, J. Comb. Theory, Ser. A, 113, 1526-1535, (2006) · Zbl 1106.05016
[9] Fernando, N.; Hou, X., A piecewise construction of permutation polynomial over finite fields, Finite Fields Appl., 18, 1184-1194, (2012) · Zbl 1254.05008
[10] Hou, X., Two classes of permutation polynomials over finite fields, J. Comb. Theory, Ser. A, 118, 2, 448-454, (2011) · Zbl 1230.11146
[11] Kyureghyan, G. M., Constructing permutations of finite fields via linear translators, J. Comb. Theory, Ser. A, 118, 3, 1052-1061, (2011) · Zbl 1241.11136
[12] Laigle-Chapuy, Y., Permutation polynomials and applications to coding theory, Finite Fields Appl., 13, 58-70, (2007) · Zbl 1107.11048
[13] Lidl, R.; Niederreiter, H., Finite fields, Encycl. Math. Appl., vol. 20, (1997), Cambridge University Press Cambridge
[14] Marcos, J. E., Specific permutation polynomials over finite fields, Finite Fields Appl., 17, 2, 105-112, (2011) · Zbl 1261.11080
[15] Mullen, G. L.; Wang, Q., Permutation polynomials of one variable, (Handbook of Finite Fields, (2013), Chapman and Hall/CRC), 215-230, (Section 8.1)
[16] Muratović-Ribić, A., A note on the coefficients of inverse polynomials, Finite Fields Appl., 13, 4, 977-980, (2007) · Zbl 1167.11044
[17] Rivest, R. L.; Shamir, A.; Adelman, L. M., A method for obtaining digital signatures and public-key cryptosystems, ACM Commun. Comput. Algebra, 21, 120-126, (1978) · Zbl 0368.94005
[18] Schwenk, J.; Huber, K., Public key encryption and digital signatures based on permutation polynomials, Electron. Lett., 34, 759-760, (1998)
[19] Wang, Q., On inverse permutation polynomials, Finite Fields Appl., 15, 207-213, (2009) · Zbl 1183.11075
[20] Wang, Q., On generalized Lucas sequences, (Combinatorics and Graphs: the Twentieth Anniversary Conference of IPM, May 15-21, 2009, Contemp. Math., vol. 531, (2010)), 127-141 · Zbl 1246.11039
[21] Wang, Q., Cyclotomy and permutation polynomials of large indices, Finite Fields Appl., 22, 57-69, (2013) · Zbl 1331.11107
[22] Wu, B., The compositional inverse of a class of linearized permutation polynomials over \(\mathbb{F}_{2^n}\), n odd, (2013), preprint
[23] Wu, B.; Liu, Z., Linearized polynomials over finite fields revisited, Finite Fields Appl., 22, 79-100, (2013) · Zbl 1345.11084
[24] Wu, B.; Liu, Z., The compositional inverse of a class of bilinear permutation polynomials over finite fields of characteristic 2, Finite Fields Appl., 24, 136-147, (2013) · Zbl 1286.05005
[25] Wyn-jones, A., Circulants, (2008), available at:
[26] Yuan, P.; Ding, C., Permutation polynomials over finite fields from a powerful lemma, Finite Fields Appl., 17, 6, 560-574, (2011) · Zbl 1258.11100
[27] Zha, Z.; Hu, L., Two classes of permutation polynomials over finite fields, Finite Fields Appl., 18, 4, 781-790, (2012) · Zbl 1288.11111
[28] Zieve, M., Classes of permutation polynomials based on cyclotomy and an additive analogue, (Additive Number Theory, (2010), Springer), 355-361 · Zbl 1261.11081
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.